Alert archive / Colorado / Flash Flood Warnings in 2014

Flash Flood Warning 34, NWS Denver/Boulder, CO

July 29, 2014Logan County, Morgan County, Washington County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jul 29, 2014, 8:41 PM MDT for Logan County, Morgan County, Washington County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2014, 8:41 PM MDT (02:41 UTC)
Expired
Jul 29, 2014, 11:45 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

Counties Logan County, CO, Morgan County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 127 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WGUS55 KBOU 300241
FFWBOU
COC075-087-121-300545-
/O.NEW.KBOU.FF.W.0034.140730T0241Z-140730T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
841 PM MDT TUE JUL 29 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO...
  NORTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO...
  SOUTHWESTERN LOGAN COUNTY IN NORTHEAST COLORADO...

* UNTIL 1145 PM MDT
    
* AT 839 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN 10 MILES SOUTHEAST OF ATWOOD. THE RAIN NEARLY 
  STATIONARY. THREE TO FOUR INCHES OF RAIN HAS ALREADY FALLEN. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MERINO...ATWOOD...PREWITT RESERVOIR...LOGAN CORNERS AND WILLARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4035 10331 4043 10359 4062 10350 4065 10329
      4033 10301

$$

COOPER
2 follow-up statements
473 
WGUS75 KBOU 300423
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1023 PM MDT TUE JUL 29 2014

COC075-087-121-300545-
/O.CON.KBOU.FF.W.0034.000000T0000Z-140730T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON CO-MORGAN CO-LOGAN CO-
1023 PM MDT TUE JUL 29 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR
NORTH CENTRAL WASHINGTON...NORTHEASTERN MORGAN AND SOUTHWESTERN LOGAN
COUNTIES...

AT 1021 PM MDT...A THUNDERSTORM PRODUCING HEAVY RAIN WAS LOCATED NEAR
MERINO...OR 13 MILES SOUTH OF STERLING...AND IS STATIONARY.  FLASH
FLOODING IS EXPECTED TO CONTINUE IN THE AREA.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MERINO...ATWOOD...PREWITT RESERVOIR...LOGAN CORNERS AND WILLARD. 

RADAR INDICATES UP TO 4 INCHES OF RAIN HAS FALLEN IN THE WARNING 
AREA.  MODERATE RAIN IS EXPECTED TO CONTINUE TO FALL FOR ANOTHER TWO 
HOURS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4062 10350 4065 10329 4033 10301 4035 10331
      4043 10359

$$

RTG
761 
WGUS75 KBOU 300549
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1149 PM MDT TUE JUL 29 2014

COC075-087-121-300557-
/O.EXP.KBOU.FF.W.0034.000000T0000Z-140730T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON CO-MORGAN CO-LOGAN CO-
1149 PM MDT TUE JUL 29 2014

...THE FLASH FLOOD WARNING FOR NORTH CENTRAL WASHINGTON...
NORTHEASTERN MORGAN AND SOUTHWESTERN LOGAN COUNTIES HAS EXPIRED...

THE HEAVY RAIN HAS ENDED HOWEVER AREAS OF LIGHT TO MODERATE RAIN 
CONTINUED TO FALL.  A FLOOD WARNING HAS BEEN ISSUED FOR THE AREA 
WHICH WILL CONTINUE THROUGH 345 AM MDT.

LAT...LON 4062 10350 4065 10329 4033 10301 4035 10331
      4043 10359

$$

RPK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 7:51 PM MDT, 50 minutes earlier.

Area forecast discussion, Jul 29, 7:51 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
751 PM MDT TUE JUL 29 2014

.UPDATE...
ISSUED AT 724 PM MDT TUE JUL 29 2014

THIS EVENING WE HAVE TWO AREAS OF CONVECTION...ALONG THE WYOMING
BORDER IN WELD COUNTY TO THE SSE ACROSS NORTHERN WASHINGTON
COUNTY...THEN ALONG AND SOUTH OF THE PALMER DIVIDE. WITH LIGHT
WINDS ALOFT STORMS HAVE MOVED SLOWLY WITH RAINFALL RATES OF AN
INCH IN A HALF HOUR...WITH THE HIGHEST REPORT OVER 3 INCHES IN AN
HOUR NEAR WINDSOR THIS AFTERNOON. EXPECT THIS CONVECTION TO
SLOWLY SLIDE EAST AND SLOWLY WEAKEN OVERNIGHT.

AS UPPER TROUGH DROPS SOUTH TOMORROW...WE WILL LIKEY SEE
CONVECTION SLIDE SOUTH...THE BIG QUESTION IS HOW EARLY...SECOND
QUESTION IS WHETHER THE BULK OF THE CONVECTION WILL BE CONFINED TO
THE MOUNTAINS AND FOOTHILLS. BEST IDEA IS SHOWERS AND
THUNDERSTORMS SLIDING SOUTH IN THE MORNING AND EARLY
AFTERNOON...WITH SOME DRYING FROM THE NORTH LATE AFTERNOON. ONCE
AGAIN WE WILL HAVE TO WATCH FOR SLOW MOVING THUNDERSTORMS
PRODUCING HEAVY RAIN.

FOR NOW GIVEN THE QUESTIONS...NO CHANGES TO PREVIOUS FORECAST.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 333 PM MDT TUE JUL 29 2014

THUNDERSTORMS HAVE BECOME ORGANIZED AS THE FRONT EDGE OF THE
SYNOPTIC SCALE SHOWERS RAN INTO THE EASTERLY WINDS ON THE PLAINS.
EXPECT THIS AREA TO REMAIN THE FOCUS OVER THE NEXT SEVERAL HOURS
SPREADING EAST INTO THE INFLOW. ALSO EXPECT A NEW AREA OF STORMS
TO DEVELOP OVER THE FOOTHILLS IN A COUPLE OF HOURS AS THE
EASTERLIES COMBINED WITH OUTFLOW FROM THE CURRENT CONVECTION
PUSHES UPHILL INTO THE INCOMING SHOWER AREA. THIS MAY RESULT IN
WIDESPREAD RAINFALL THAT IS HEAVIER THAN WAS FORECAST AS THE
SECOND AREA COULD SPREAD BACK EASTWARD OVERNIGHT. THIS WOULD HIT
THE AREA FROM DENVER NORTH TO THE STATE LINE HARD THIS EVENING.
TRENDED FORECAST THIS WAY...THOUGH STILL NOT SURE WE WILL HAVE THE
SUSTAINED LARGE SCALE UPSLOPE BEYOND THE CURRENT TRENDS MENTIONED
ABOVE. FOR THE TIME BEING...RAISED FORECAST RAINFALL A BIT...NOW
SHOWING 1.5 TO 2.5 INCHES INSTEAD OF THE 1 TO 2 THAT WE HAD...AND
RAISED POPS FURTHER.

FOR WEDNESDAY STILL SOME QUESTIONS AS IT WILL BE COOLER AND THERE
WILL BE A BIT LESS OF EVERYTHING TO WORK WITH. SOME OF THE MODELS
GENERATE A SUBSTANTIAL BATCH OF CONVECTION THAT DROPS FROM SE
WYOMING ACROSS THE FRONT RANGE CITIES WEDNESDAY MORNING.
CONDITIONS MAY STILL BE FAVORABLE FOR HEAVY RAIN AT THAT TIME...IT
WILL BE DRYING FURTHER EAST AND LATER IN THE DAY. WE ALREADY HAD
PRETTY HIGH POPS AND QPF FOR WEDNESDAY SO I HAVE LEFT THAT ALONE
AND WILL KEEP THE FLASH FLOOD WATCH RUNNING THROUGH WEDNESDAY. I
SUSPECT THE THREAT MAY BE LOWER IN THE AFTERNOON...BUT WE COULD
HAVE ADDITIONAL PROBLEMS IN THE MORNING ESPECIALLY GIVEN WHAT WILL
BE HAPPENING OVERNIGHT.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 333 PM MDT TUE JUL 29 2014

SOME DECREASE IN THE SHOWER AND THUNDERSTORM ACTIVITY WEDNESDAY
EVENING AS FORCING FROM MID LEVEL SHORTWAVE MOVES EAST OF THE
CFWA AND SLIGHTLY DRIER AIR SPREADS IN FROM THE NORTH. BEST CHANCE
FOR STORMS TO BE ACROSS THE MOUNTAINS AND PALMER DIVIDE. STORMS
WILL STILL BE CAPABLE FOR PRODUCING LOCALLY HEAVY RAIN...BUT
FLASH FLOOD THREAT SHOULD BE DECREASING. THUS WILL NOT EXTEND THE
FLASH FLOOD WATCH INTO THE EVENING HOURS. OVERNIGHT...AIRMASS TO
CONTINUE TO STABILIZE AND BECOME A BIT DRIER WITH ONLY SOME WEAK
CONVECTION POSSIBLE OVER THE HIGHER TERRAIN. ON THURSDAY...UPPER
RIDGE ACROSS GREAT BASIN WITH NORTHWEST FLOW ALOFT OVER COLORADO.
MODELS KEEP SOME MONSOONAL MOISTURE OVER THE AREA...MAINLY OVER
THE MOUNTAINS. BOUNDARY LAYER WIND AND RH PROGS SUGGEST SOME
POTENTIAL FOR LOW CLOUDS AND FOG IN AND NEAR THE FOOTHILLS DURING
THE MORNING...BUT FOG POTENTIAL APPEARS LIMITED AT THIS TIME TO
INCLUDE IN GRIDS. OTHERWISE A FEW STORMS POSSIBLE OVER THE HIGHER
TERRAIN DURING THE MORNING...THEN STORM CHANCES INCREASE ACROSS
THE AREA DURING THE AFTERNOON AND EVENING. BEST CHANCE FOR STORMS
TO BE OVER THE HIGHER TERRAIN. THOUGH AIRMASS TO BE A BIT
DRIER...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN.
LOOKS TO BE ENOUGH FLOW ALOFT TO KEEP STORMS MOVING...LIMITING
THE FLASH FLOOD THREAT. STILL...BURN AREAS AND LOCATIONS WHICH
RECEIVED DECENT RAIN FROM THE RECENT STORMS WILL NEED TO BE
MONITORED. AIRMASS TO BE A BIT WARMER THOUGH TEMPERATURES WILL
REMAIN BELOW NORMAL.

FOR FRIDAY AND SATURDAY...UPPER LEVEL RIDGE BEGINS SHIFTING EAST
INTO COLORADO WITH WEAKENING NORTHWEST FLOW ALOFT. MODELS SHOW AN
INCREASE IN MONSOONAL MOISTURE WHICH MAY LEAD TO A BETTER CHANCE
FOR AFTERNOON AND EVENING THUNDERSTORMS. BEST CHANCE FOR STORMS TO
BE ACROSS THE MOUNTAINS AND ALONG THE FOOTHILLS. LOCALLY HEAVY
RAIN WILL CONTINUE TO BE A CONCERN...WITH AN INCREASING CHANCE FOR
SOME SLOW MOVING STORMS. TEMPERATURES TO BE SLIGHTLY WARMER...BUT
REMAINING BELOW NORMAL.

LOOKING AHEAD TO SUNDAY THROUGH TUESDAY. UPPER RIDGE SHIFTS
ACROSS COLORADO SUNDAY WITH FAIRLY LIGHT NORTHWEST FLOW ALOFT.
MONSOONAL MOISTURE WILL CONTINUE TO ADVECT INTO THE AREA...WITH
DECENT CHANCE FOR THUNDERSTORMS. LOCALLY HEAVY RAIN TO REMAIN A
THREAT. FLOW ALOFT BECOMES SOUTHWEST MONDAY AND TUESDAY AS MODELS
SHIFT THE RIDGE EAST AND BRING AN UPPER TROUGH INTO THE GREAT
BASIN. SOME DECREASE IN THE MONSOONAL MOISTURE...STILL ENOUGH FOR
A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES LOOK
TO BE SLIGHTLY BELOW NORMAL.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z WEDNESDAY LATE AFTERNOON)
ISSUED AT 740 PM MDT TUE JUL 29 2014

THERE WILL BE SOME THUNDERSTORMS ON THE APPROACHES INTO DIA...THE
LINGERING STORMS ARE MOST LIKELY OVER THE PALMER DIVIDE...SO APA
HAS THE BEST CHANCE OF STORMS OVERNIGHT. WITH THE MOIST AIRMASS
AND THE NUMBER OF STORMS THIS AFTERNOON...WOULD NOT BE SURPRISED
TO SEE MVFR OR IFR CONDITIONS OVERNIGHT DUE TO THE HIGH LEVEL OF
MOISTURE IN THE ATMOSPHERE. MORE STORMS ARE POSSIBLE AT ALL AREA
AIRPORTS WEDNESDAY.

&&

.HYDROLOGY...
ISSUED AT 333 PM MDT TUE JUL 29 2014

EXPECT THE FOCUS FOR THUNDERSTORMS WILL CONTINUE TO SHIFT EAST
THIS EVENING...SO STRONGEST STORMS WITH HEAVIEST RAIN WILL TARGET
FAR NORTHEAST COLORADO. AS WE HAVE SEEN TODAY...RAINFALL RATES OF
2 INCHES IN AN HOUR ARE LIKELY TO CONTINUE. A LARGE AREA OF STORMS
OVER NORTHWEST COLORADO WILL REACH THE COLORADO AND WYOMING
BORDER BY SUNRISE...THEN ARE EXPECTED TO DROP SOUTH ACROSS THE
DIVIDE...FOOTHILLS...AND URBAN CORRIDOR IN THE MORNING AND EARLY
AFTERNOON. WITH HIGH PRECIPITABLE WATER VALUES...BUT SOMEWHAT
COOLER TEMPERATURES ON WEDNESDAY...COULD AGAIN SEE 0.75 TO 1 INCH
AMOUNTS IN A HALF HOUR IN THE STRONGER STORMS. A FLASH FLOOD WATCH
WILL REMAIN IN EFFECT UNTIL 6PM ON WEDNESDAY.

THE IT APPEARS
THERE WILL BE ONE OR MORE LARGE AREAS OF THUNDERSTORMS WITH
MODERATE TO HEAVY RAIN THIS EVENING...AND POSSIBLY ALL NIGHT.
FOCUS WILL BE MAINLY ALONG THE FRONT RANGE DURING THE EARLY
EVENING...LIKELY SPREADING EASTWARD OVERNIGHT. EXPECT MOST OF THE
STORMS TO PRODUCE 1-2 INCH PER HOUR RAINFALL RATES...BUT THEY
COULD BE SUSTAINED FOR A LONG TIME. END RESULT SHOULD BE MINOR
FLOODING IN MANY AREAS AND SEVERAL LOCATIONS THAT EXPERIENCE
SIGNIFICANT FLASH FLOODING.

WIDESPREAD RAINFALL MAY BE ENOUGH TO PRODUCE FLOODING ON THE
LARGER RIVERS INCLUDING THE SOUTH PLATTE. RIVER FORECASTERS ARE
EVALUATING THE SITUATION. IF THE AREA CURRENTLY EXPERIENCING
STRONG THUNDERSTORMS REMAINS THIS WAY THROUGH THE EVENING...THEN
RIVER FLOODING WILL BE LIKELY WEDNESDAY MORNING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR COZ033>047-049.

&&

UPDATE...RTG
SHORT TERM...GIMMESTAD
LONG TERM...D-L
AVIATION...RTG
HYDROLOGY...RTG
Hazardous weather outlook, Jul 29, 11:17 AM MDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1117 AM MDT TUE JUL 29 2014

COZ030>051-301730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1117 AM MDT TUE JUL 29 2014

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM THIS AFTERNOON THROUGH
WEDNESDAY AFTERNOON FOR THE MOUNTAINS...FOOTHILLS AND ADJACENT
PLAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS AND FOOTHILLS DURING
THE EARLY AFTERNOON AND ACROSS THE ADJACENT PLAINS BY MID TO LATE
AFTERNOON. A LARGE AREA OF RAIN WILL DEVELOP WITH EMBEDDED SLOW
MOVING THUNDERSTORMS PRODUCING HEAVY RAIN. SOME OF THE STORMS WILL
PRODUCE RAINFALL RATES OF ONE TO TWO INCHES PER HOUR THAT MAY STAY
OVER AN AREA FOR SEVERAL HOURS. THE MAIN AREA OF RAIN IS EXPECTED
TO MOVE FROM THE MOUNTAINS ONTO THE PLAINS BY LATE TONIGHT...BUT
ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVER THE MOUNTAINS
DURING THE NIGHT SO THE HEAVY RAIN THREAT WILL CONTINUE AT LEAST
THROUGH THIS EVENING.

WIDESPREAD RAIN AMOUNTS OF ONE TO TWO INCHES ARE EXPECTED...WITH A
BIT LESS IN AREAS EAST OF STERLING AND AKRON. THERE WILL LIKELY BE
AREAS WHERE HEAVY THUNDERSTORMS DEVELOP THAT GET 3 TO 6 INCHES OF
RAIN OVER A SEVERAL HOUR PERIOD...WHICH WILL BE ENOUGH TO CAUSE
FLOODING. IT IS TOO EARLY TO TELL EXACTLY WHERE AND WHEN THIS WILL
OCCUR...BUT THE MAIN THREAT WILL BE THIS AFTERNOON OVER THE
MOUNTAINS...FROM MID AFTERNOON INTO THE EVENING OVER THE FOOTHILLS
AND FRONT RANGE CITIES...AND OVERNIGHT ON THE PLAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COOL AND MOIST AIRMASS WILL BE OVER THE REGION WEDNESDAY WITH
WEAK WINDS ALOFT. IN ADDITION...LOW LEVEL UPSLOPE FLOW WILL KEEP
EASTERLY WINDS INTO THE FOOTHILLS. SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE FOR MUCH OF THE DAY...WITH HEAVY RAIN POSSIBLE. SLOW
MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ONE TO TWO
INCHES OF RAIN IN LESS THAN AN HOUR. IN ADDITION...THE EASTERLY
LOW LEVEL WINDS WILL HELP HOLD SHOWERS AGAINST THE FOOTHILLS. A
FLASH FLOOD WATCH WILL REMAIN IN PLACE FOR MUCH OF NORTH CENTRAL
AND NORTHEAST COLORADO THROUGH 6 PM WEDNESDAY.

FROM THURSDAY THROUGH MONDAY...AN UPPER LEVEL RIDGE WILL REMAIN
OVER COLORADO WITH SLIGHTLY WARMER TEMPERATURES. THERE WILL BE
ENOUGH MONSOONAL MOISTURE FOR A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY...MAINLY ACROSS THE MOUNTAINS. HEAVY RAIN
WILL BE POSSIBLE WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY BUT REPORTS OF
HEAVY RAINFALL OR FLOODING WILL BE APPRECIATED.

GIMMESTAD/LESZCYNSKI

In the hours before

Local storm report, Jul 29, 4:31 PM MDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
431 PM MDT TUE JUL 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      2 NW GREELEY            40.44N 104.77W
07/29/2014                   WELD               CO   LAW ENFORCEMENT

            STREET FLOODING ON O STREET WEST OF CR 33.

0400 PM     FLOOD            DENVER                  39.73N 104.96W
07/29/2014                   DENVER             CO   BROADCAST MEDIA

            EXTENSIVE FLOODING ALONG LOW LYING AREAS OF INTERSTATE 25
            AT 6TH AND 8TH AVENUES AND SURROUNDING AREAS.

0345 PM     FLASH FLOOD      WINDSOR                 40.49N 104.91W
07/29/2014                   WELD               CO   AMATEUR RADIO

            EXTENSIVE STREET FLOODING IN WINDSOR WITH STALLED CARS.
            LAW ENFORCEMENT CALLING FOR BARRICADES.

0343 PM     FLASH FLOOD      3 N WELLINGTON          40.75N 105.00W
07/29/2014                   LARIMER            CO   TRAINED SPOTTER

            EXTENSIVE FLOODING OF OPEN FIELDS AND FARMS.

&&

KFREDIN
Local storm report, Jul 29, 4:35 PM MDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
435 PM MDT TUE JUL 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      2 NW GREELEY            40.44N 104.77W
07/29/2014                   WELD               CO   LAW ENFORCEMENT

            STREET FLOODING ON O STREET WEST OF CR 33.

0400 PM     FLASH FLOOD      DENVER                  39.73N 104.96W
07/29/2014                   DENVER             CO   BROADCAST MEDIA

            EXTENSIVE FLOODING ALONG LOW LYING AREAS OF INTERSTATE 25
            AT 6TH AND 8TH AVENUES AND SURROUNDING AREAS.

0345 PM     FLASH FLOOD      WINDSOR                 40.49N 104.91W
07/29/2014                   WELD               CO   AMATEUR RADIO

            EXTENSIVE STREET FLOODING IN WINDSOR WITH STALLED CARS.
            LAW ENFORCEMENT CALLING FOR BARRICADES.

0343 PM     FLASH FLOOD      3 N WELLINGTON          40.75N 105.00W
07/29/2014                   LARIMER            CO   TRAINED SPOTTER

            EXTENSIVE FLOODING OF OPEN FIELDS AND FARMS.

&&

KFREDIN
Local storm report, Jul 29, 5:20 PM MDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
520 PM MDT TUE JUL 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     FLASH FLOOD      10 NW WELLINGTON        40.81N 105.14W
07/29/2014                   LARIMER            CO   LAW ENFORCEMENT

            INTERSECTION WASHED OUT AT COUNTY RD 15 AND 84 DUE TO
            WATER FLOWING OFF OF FIELDS.

0508 PM     FLASH FLOOD      9 NW WELLINGTON         40.79N 105.12W
07/29/2014                   LARIMER            CO   LAW ENFORCEMENT

            EXTENSIVE FLOODING OF FIELDS WITH STANDING WATER IN
            FIELDS AND ON COUNTY ROADS. LAW ENFORCMENT NOTED SOME
            ROAD DAMAGE DUE TO WATER FLOWING OFF OF FIELDS.

0415 PM     FLASH FLOOD      2 NW GREELEY            40.44N 104.77W
07/29/2014                   WELD               CO   LAW ENFORCEMENT

            STREET FLOODING ON O STREET WEST OF CR 33.

0400 PM     FLASH FLOOD      DENVER                  39.73N 104.96W
07/29/2014                   DENVER             CO   BROADCAST MEDIA

            EXTENSIVE FLOODING ALONG LOW LYING AREAS OF INTERSTATE 25
            AT 6TH AND 8TH AVENUES AND SURROUNDING AREAS.

0345 PM     FLASH FLOOD      WINDSOR                 40.49N 104.91W
07/29/2014                   WELD               CO   LAW ENFORCEMENT

            EXTENSIVE STREET FLOODING IN WINDSOR WITH STALLED CARS.
            LAW ENFORCEMENT CALLING FOR BARRICADES.

0343 PM     FLASH FLOOD      3 N WELLINGTON          40.75N 105.00W
07/29/2014                   LARIMER            CO   TRAINED SPOTTER

            EXTENSIVE FLOODING OF OPEN FIELDS AND FARMS.

&&

KFREDIN
Local storm report, Jul 29, 6:25 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
625 PM MDT TUE JUL 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     FLASH FLOOD      10 NNW WELLINGTON       40.84N 105.08W
07/29/2014                   LARIMER            CO   LAW ENFORCEMENT

            INTERSECTION WASHED OUT AT COUNTY RD 15 AND 84 DUE TO
            WATER FLOWING OFF OF FIELDS.

0508 PM     FLASH FLOOD      9 NW WELLINGTON         40.79N 105.12W
07/29/2014                   LARIMER            CO   LAW ENFORCEMENT

            EXTENSIVE FLOODING OF FIELDS WITH STANDING WATER IN
            FIELDS AND ON COUNTY ROADS. LAW ENFORCMENT NOTED SOME
            ROAD DAMAGE DUE TO WATER FLOWING OFF OF FIELDS.

0415 PM     FLASH FLOOD      2 NW GREELEY            40.44N 104.77W
07/29/2014                   WELD               CO   LAW ENFORCEMENT

            STREET FLOODING ON O STREET WEST OF CR 33.

0400 PM     FLASH FLOOD      DENVER                  39.73N 104.96W
07/29/2014                   DENVER             CO   BROADCAST MEDIA

            EXTENSIVE FLOODING ALONG LOW LYING AREAS OF INTERSTATE 25
            AT 6TH AND 8TH AVENUES AND SURROUNDING AREAS.

0345 PM     FLASH FLOOD      WINDSOR                 40.49N 104.91W
07/29/2014                   WELD               CO   LAW ENFORCEMENT

            EXTENSIVE STREET FLOODING IN WINDSOR WITH STALLED CARS.
            LAW ENFORCEMENT CALLING FOR BARRICADES.

0343 PM     FLASH FLOOD      3 N WELLINGTON          40.75N 105.00W
07/29/2014                   LARIMER            CO   TRAINED SPOTTER

            EXTENSIVE FLOODING OF OPEN FIELDS AND FARMS.

0239 PM     FLASH FLOOD      17 N WELLINGTON         40.95N 105.00W
07/29/2014                   LARIMER            CO   LAW ENFORCEMENT

            RAWHIDE FLATS ROAD CLOSED DUE TO FLOODING NEAR CO WY
            BORDER.

&&

KFREDIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:06 PM MDTAreal Flood AdvisoryBOUDouglas3 hr
Jul 29, 7:18 PM MDTAreal Flood AdvisoryBOULogan, Morgan, Washington117 min
Jul 29, 7:25 PM MDTAreal Flood AdvisoryBOULogan110 min
Jul 29, 9:22 PM MDTAreal Flood AdvisoryBOULogan, Weld113 min
Jul 29, 9:28 PM MDTAreal Flood AdvisoryBOUMorgan, Washington2 hr
Jul 29, 11:47 PM MDTAreal Flood WarningBOULogan, Morgan, Washington, Weld4 hr
Jul 30, 1:53 AM MDTAreal Flood AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Larimer112 min
Jul 30, 3:44 AM MDTAreal Flood WarningBOULogan, Washington3 hr
Jul 30, 10:30 AM MDTRiver Flood AdvisoryBOUWeld44 hr
Jul 30, 10:30 AM MDTRiver Flood AdvisoryBOUWeld44 hr

Nearby

Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.